advertisement
Question
Posted by: gilly87 | 2011/02/01

please tell me what these do

I just want to check what Rivotril does. also, is it normal that at the same time my mother was taking: Rivotril, dormicum, aropax, stilnox amongst various other menopausal drugs?

surely 1 psych cannot prescribe a combination of these? that would be unethical right?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Rivotril is a trade name for the drug Clonazepam. Its a benzodiazepine ( that means its from the same family as Valium ) and has uses in controlling epilepsy, and can sedate anxiety. It has an unusually long half-life, compared to the others of its family. This means that whereas some others will clear from the body relatively quickly, this one takes 18 to 50 hours to fall to half of its original level.
It starts sedating fairly quickly, but can cause drowsiness. Used for more than a month, there can begin to be dependency issues, and then it needs to be withdrawn carefully, and on the instructions of the doc.
I can't understand why anyone, under any circumstances, would be prescribed and advised to take the combination of meds you list. Rivotril is a benzo sedative tranquiillizer, Stilnox and Dormicum are both similar and used for night sedation. Arpoax is an antidepressant.
Its extremely rare for theire to be any reason to prescribe several such sedatives. That's be like insisting on sweetening your coffee with sugar, and 2 or 3 types of artificial sweetener at the same time.
I can't comment on what happened in terms of whether it was competent or ethical, as one would need far more detailed information that you can provide here. But if you are concwerned, have you tried to discuss this with the prescribing doctor ? Sounds like a GP rather than a specialist psychiatrist

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2011/02/01

Rivotril is a trade name for the drug Clonazepam. Its a benzodiazepine ( that means its from the same family as Valium ) and has uses in controlling epilepsy, and can sedate anxiety. It has an unusually long half-life, compared to the others of its family. This means that whereas some others will clear from the body relatively quickly, this one takes 18 to 50 hours to fall to half of its original level.
It starts sedating fairly quickly, but can cause drowsiness. Used for more than a month, there can begin to be dependency issues, and then it needs to be withdrawn carefully, and on the instructions of the doc.
I can't understand why anyone, under any circumstances, would be prescribed and advised to take the combination of meds you list. Rivotril is a benzo sedative tranquiillizer, Stilnox and Dormicum are both similar and used for night sedation. Arpoax is an antidepressant.
Its extremely rare for theire to be any reason to prescribe several such sedatives. That's be like insisting on sweetening your coffee with sugar, and 2 or 3 types of artificial sweetener at the same time.
I can't comment on what happened in terms of whether it was competent or ethical, as one would need far more detailed information that you can provide here. But if you are concwerned, have you tried to discuss this with the prescribing doctor ? Sounds like a GP rather than a specialist psychiatrist

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement